Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 53, NWS Tallahassee, FL

April 24, 2000Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 24, 2000, 6:58 AM CDT for Walton County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2000, 6:58 AM CDT (11:58 UTC)
Expired
Apr 24, 2000, 8:00 AM CDT
In force
62 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Walton County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 12.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2427 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 241200
SVRTLH
FLC131-241300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
658 AM CDT MON APR 24 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTON COUNTY IN FLORIDA

* UNTIL 800 AM CDT

* AT 658 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 14 MILES
  WEST OF NEW HOME...OR ABOUT 3 MILES NORTHEAST OF NICEVILLE...MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOX HILL...IONIA BY 705 AM CDT
  DE FUNIAK SPRINGS...EALUM BY 710 AM CDT
  CANEY CREEK...CLUSTER SPRINGS BY 715 AM CDT
  GLENDALE...PLEASANT HILL BY 720 AM CDT

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.



GOULD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:15 AM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Apr 24, 1:15 AM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 AM EDT MON APR 24 2000

WILL WE GET RAIN OR WILL WE NOT GET RAIN TODAY. 1000 MB LOW IN AR
THIS MORNING...MODELS APPEAR TO HAVE IT PEGGED PRETTY GOOD. HARD TO
IDENTIFY WHERE THE WARM FRONT IS EXACTLY.  HOWEVER...IT APPEARS TO
BE ALONG THE EASTERN BOUNDARY OF 65 DEWPOINTS IN EASTERN LA AND
SOUTHERN MS. ALOFT A FEW JETSTREAKS TO CONTEND WITH...ONE EAST OF THE
TROUGH ACROSS THE MIDDLE ATLANTIC STATES...ANOTHER COMING ACROSS THE
NORTHERN GULF OF MEXICO...AND ONE COMING DOWN ACROSS THE INTER
MOUNTAIN REGION OF THE WEST. THEIR INTERACTION WILL PROBABLY BE A
KEY TO OUR WEATHER THIS AFTERNOON.

AT THE SURFACE...MODELS MAINTAIN GENERAL AGREEMENT MOVING THE LOW
EASTWARD INTO NORTHERN GA BY THIS EVENING AT 00Z.  AVN CENTERS THE
LOW IN NORTHERN GA WHILE THE ETA AND NGM DEPICT THE LOW AS A WIDE
AREA OF LOW PRESSURE ACROSS MUCH OF GA AND EASTERN AL. THE COLD
FRONT SHOULD EXTEND FROM N GA IN TO SOUTH-CENTRAL AL AT THIS
TIME...THE FRONT SHOULD BE THROUGH OUR SE AL COUNTIES BY 06Z...PASS
THROUGH TLH BY EARLY MORNING TUESDAY...AND BE CLEAR OF OUR CWA BY 18Z
TUESDAY AFTERNOON. LOW LEVEL JET WILL BE IN THE 40 TO 50 KT RANGE
TODAY...ALSO LENDING CREEDANCE TO THE POSSIBILITY OF SOME SEVERE
WEATHER WEATHER THIS AFTERNOON.

WILL INCREASE THE POPS IN THE SECOND PERIOD OVER THE PREVIOUS ZONES
TO 30 PERCENT ACROSS THE BOARD.  WILL STAY PRETTY CLOSE TO GUIDANCE
ON TEMPS.

COASTAL WATERS: WINDS CONTINUE TO BE SOMEWHAT SLOW TO REACT TO THE
PRESSURE GRADIENT. AT THE BUOY SOUTH OF PANAMA CITY...WINDS ARE ABOUT
15KTS AND SEAS ARE ABOUT 3 FT. WILL CONTINUE WITH THE FORECAST THAT
WINDS WILL INCREASE INTO THE 20-25 KT RANGE TODAY AND TONIGHT IN
ADVANCE OF THE COLD FRONT...AND ALSO WITH THE SMALL CRAFT ADVISORY.

EXTENDED: WONDER WHERE THE MRF WILL TAKE US THIS MORNING. EACH NIGHT IT
TAKES US ON A ROLLER COASTER RIDE.  OUR WEATHER MAKER TROUGH TODAY
WILL BE SOMEWHAT SLOW TO MOVE OFF THE EAST COAST THIS WEEK.  THE MRF
BUILDS A RIDGE IN THE MID SECTION OF THE U.S. WITH A WEAK SHORT/WAVE
COMING DOWN THE BACKSIDE OF THE TROUGH WHILE THE UKMET BRINGS A HARDY
SHORT WAVE INTO THE OHIO VALLEY BY FRIDAY.

FIRE WEATHER: NOTHING TODAY. FIRE WEATHER WATCH FOR INLAND COUNTIES
ON TUESDAY.

PRELIMIMINARY NUMBERS:

TLH  083/058 078/048  4300
PFN  076/065 074/055  4300
DHN  080/060 075/050  6300
ABY  080/059 075/050  6300
VLD  083/060 078/049  5300

.TLH...
AL...NONE.
GA...NONE.
FL...SCA SUWANNEE RIVER-DESTIN OUT TO 60NM.

WATSON

In the hours before

Special weather statement, Apr 24, 5:00 AM CDT, 1 hour 58 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-241200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT MON APR 24 2000

LOW PRESSURE WILL MOVE EASTWARD ACROSS THE SOUTHEAST U.S. TODAY.
INCREASING MOISTURE...WARM TEMPERATURES AND AN UNSTABLE ATMOSPHERE
WILL SET THE STAGE FOR SHOWERS AND THUNDERSTORMS. SOME OF THESE
STORMS COULD BECOME SEVERE. THE STORM PREDICTION CENTER HAS PLACED
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTHCENTRAL GEORGIA...AND THE
PANHANDLE AND BIG BEND OF FLORIDA IN A SLIGHT RISK CATEGORY
FOR SEVERE WEATHER TODAY. STRONG TO SEVERE THUNDERSTORMS ARE
ALREADY DEVELOPING IN SOUTHWEST ALABAMA.

PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND A SLIGHT
POSSIBILITY OF LARGE HAIL. THEREFORE STORM SPOTTERS SHOULD BE
PREPARED FOR ACTIVATION.

SURFACE WINDS WILL BE SOUTHERLY TODAY GUSTING AT TIMES TO 20 TO
25 MPH. THE COOL FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH
THE AREA EARLY ON TUESDAY PASSING DOTHAN...ALBANY AND PANAMA CITY
BEFORE SUNRISE...TALLAHASSEE BY MID MORNING...AND VALDOSTA BY
MIDDAY. CLEARING SKIES...SLIGHTLY COOLER TEMPERATURES...AND LOWER
RELATIVE HUMIDITIES WILL RETURN ON TUESDAY BEHIND THE FRONT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO
NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

WATSON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:53 AM CDTSevere Thunderstorm WarningTAEBay, Washington67 min
Apr 24, 1:01 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson59 min
Apr 24, 4:10 PM CDTSevere Thunderstorm WarningTAEMadison50 min
Apr 24, 4:18 PM CDTSevere Thunderstorm WarningTAEJackson27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.